Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 265, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2022, 6:55 PM MDT for Cherry County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2022, 6:55 PM MDT (00:55 UTC)
- Expired
- Aug 4, 2022, 7:31 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:35 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 4, 5:35 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Thu Aug 4 2022 .SHORT TERM...(This evening through Friday night) Issued at 305 PM CDT Thu Aug 4 2022 The main forecast concern in the short term will be isolated thunderstorms chances through early this evening, hot temperatures Friday, with increasing thunderstorm chances Friday afternoon and Friday night. Strong heating across western Nebraska this afternoon and a weak disturbance may trigger a few thunderstorms on the western edge of stronger H85 winds. this would be across the eastern panhandle into Cherry County. The main concern will be strong wind gusts, given the inverted-V soundings. Small hail is also possible. Any storms should dissipate by 02Z. Southerly winds overnight will keep low near 70 degrees. On Friday, warm air advection continues ahead of a slowly advancing cold front dropping through southwest and central SD during the afternoon. Thunderstorms will initiate late afternoon across the far northwest Sandhills. MUCAPEs will range around 1500 J/KG with 30- 40KTs of deep layer shear. A few strong storms are possible, with strong wind gusts and hail. Hot temperatures near or above 100 degrees. The combination of heat and humidity will bring heat index values to 100 degrees or higher. A Heat Advisory has been issued for Friday afternoon and early evening for all of western and north central Nebraska. Friday night, increasing upper level support and a cold front slowly dropping southward will bring increasing POPS across north central Nebraska. PWATS will be highest across northern Nebraska from 1.5 to possibly near 2 inches. With showers and thunderstorms focusing along and behind the front, multicellular storms may train northeastward, with locally heavy rainfall possible. Strong storms possible during the evening, containing strong wind gusts and hail. POPS are much lower across southwest into central Nebraska, mainly just a slight chance. .LONG TERM...(Saturday through Thursday) Issued at 305 PM CDT Thu Aug 4 2022 The forecast focus in the long term will be the shower and thunderstorm chances Saturday and Sunday as a cold front moves slowly southeastward. The location of the front on Saturday may become nearly stationary from near Ogallala through Burwell. To the north of the front, winds will be northeast. There will be chance POPS across most of the area during the day. Highs will reach the low to mid 90s south of the front, with low to mid 80s to the north. Increase winds in the mid and upper levels and a cold front across the area will bring likely POPS to the area Saturday night. The best focus should again be across north central Nebraska. The cold front will get pushed southward on Sunday as a potent upper trough crosses the Northern Plains and should be well southeast of the area by Sunday evening. Still a chance for showers and a few thunderstorms. Much cooler with highs from the mid 70s to lower 80s. Still a slight chance for showers Sunday night across the southeast. Total rainfall from a quarter to half inch is forecast across the central and northern Sandhills this weekend, with locally over an inch possible. The southeast panhandle and southwest Nebraska, a quarter inch or less, with some areas receiving little or no rainfall. Dry conditions Monday through Thursday as the upper ridge gradually builds from the Rockies into the adjacent Plains. Highs in the 80s Monday are forecast to reach the low to mid 90s by Wednesday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 635 PM CDT Thu Aug 4 2022 For the KVTN terminal: Thunderstorms, currently just to the northwest of the terminal, may impact the terminal through 02z this evening. The strongest portion of the storms should track just to the north of the terminal, however, some gusty winds are possible along with some small hail. Ceilings and conditions will improve after 02z, however, some low level wind shear is possible after 05z and will continue through early Friday morning. Southerly winds of 45 KTS are possible 2000 FT AGL. For the KLBF terminal: Low level wind shear will be possible overnight with 40 KT winds expected 2000 FT AGL. Skies will be mainly clear with only a few high clouds. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Aug 4, 1:55 PM MDT, 5 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Thu Aug 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Thu Aug 4 2022 /155 PM MDT Thu Aug 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this afternoon into this evening across portions of the Sandhills into north central Nebraska. A few storms could be strong to severe, with large hail, damaging winds, and frequent lightning as the primary hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered thunderstorms are possible Friday afternoon and evening across the Sandhills into north central Nebraska. Some large hail and isolated wind damage is possible with the stronger storms, along with frequent lightning and locally heavy rainfall. Heat indices over 100 degrees are expected across parts of western and north central Nebraska Friday and could lead to heat related illnesses. A Heat Advisory is in effect Friday afternoon for all of western and north central Nebraska. Shower and thunderstorm chances increase Friday night and continue Saturday and Saturday night. Although the risk for organized severe weather is low, some storms may be capable of producing locally heavy rainfall which could cause minor flooding in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 4, 5:40 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM CDT Thu Aug 4 2022
NEZ005-094-050030-
Eastern Cherry NE-Western Cherry NE-
640 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northeastern Cherry
County through 730 PM CDT/630 PM MDT/...
At 640 PM CDT/540 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Kilgore, or 15 miles northwest of
Valentine, moving east southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valentine and Crookston.
This includes the following highways...
Highway 20 between mile markers 180 and 200.
Highway 97 between mile markers 140 and 141.
Highway 83 between mile markers 213 and 222.
Highway 12 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4279 10036 4294 10093 4300 10092 4300 10030
TIME...MOT...LOC 2340Z 279DEG 32KT 4298 10082
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Aug 4, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Aug 5, 1:58 AM MDT | Excessive Heat Warning | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock | 17 hr |
| Aug 5, 4:40 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 5, 5:31 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 5, 5:55 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.